Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Kazano Overdose

The effects of an overdose with Kazano (alogliptin and metformin) can be serious, including low blood sugar levels and lactic acidosis. Signs of low blood sugar include shaking, blurred vision, and confusion. Signs of lactic acidosis include breathing difficulties, muscle pain, and stomach pain. Prompt treatment for these conditions is required, so seek medical care immediately in the event of an overdose.

 

Can You Take Too Much Kazano?

Kazano® (alogliptin and metformin) is a prescription medication approved for use in conjunction with diet and exercise to treat type 2 diabetes. As with any medicine, it is possible to take too much Kazano.
 
The effects of an overdose would likely vary, depending on a number of factors, such as the Kazano dosage and whether it was taken with any other medications or substances.
 

Effects of an Overdose

Symptoms of an overdose with Kazano may include but are not limited to:
 
  • Low blood sugar (hypoglycemia), which could cause:
    • Sweating
    • Shaking
    • A fast heartbeat
    • Hunger
    • Dizziness
    • Blurry vision
    • Confusion
    • Mood changes
 
  • Lactic acidosis (too much lactic acid in the bloodstream), which could cause:
    • Muscle pain
    • Sleepiness, fatigue, and weakness
    • Abdominal (stomach) discomfort
    • Diarrhea
    • Breathing difficulty.
 

Treatment Options for a Kazano Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of Kazano absorbed into the bloodstream. Dialysis may be used to remove some of the medication from the body.
 
Treatment will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive care for a Kazano overdose may include:
 
  • Intravenous (IV) fluids
  • A glucose solution to increase blood sugar
  • Close monitoring of the heart, heart rate, and blood pressure.
 
Seek immediate medical attention if you believe you or someone else may have taken too much Kazano.
 
Type 2 Diabetes: Fact or Fiction

Kazano Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.